Alert archive / Arizona / Special Weather Statements in 2013

Special Weather Statement, NWS Tucson, AZ

July 2, 2013Greenlee County, Arizona

NWS Tucson, AZ issued this special weather statement at Jul 2, 2013, 4:21 PM MST for Greenlee County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2013, 4:21 PM MST (23:21 UTC)
Expired
Jul 2, 2013, 5:15 PM MST
In force
54 min
Issued by
NWS Tucson, AZ

County Greenlee County, AZ

The radar

The Flagstaff radar (KFSX), 218 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 11.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2219 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WWUS85 KTWC 022321
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST TUE JUL 2 2013

AZZ509-510-030015-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
421 PM MST TUE JUL 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL 
515 PM MST...

AT 415 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
AN AREA OF STRONG THUNDERSTORMS 5 TO 15 MILES EAST OF HANNAGAN 
MEADOW...OR 20 TO 30 MILES NORTH OF CLIFTON...MOVING SOUTH AND 
SOUTHWEST AT 15 TO 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN MEADOW...BLUE AND
ROSE PEAK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3377 10904 3335 10904 3309 10907 3344 10948
      3378 10935 3379 10918
TIME...MOT...LOC 2319Z 014DEG 14KT 3369 10911

$$
MEYER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:50 PM MST, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 2, 2:50 PM MST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
250 PM MST TUE JUL 2 2013

.SYNOPSIS...LOOK FOR AN VERY ACTIVE EVENING OF SHOWERS AND
THUNDERSTORMS...WITH STORMS LINGERING INTO THE OVERNIGHT HOURS.
OTHERWISE EXPECT DAILY ROUNDS OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS THROUGH THE REMAINDER OF THIS WEEK IN SOUTHEAST
ARIZONA. DAYTIME HIGH TEMPERATURES WILL BE WITHIN A COUPLE DEGREES
OF NORMAL FOR EARLY JULY.

&&

.DISCUSSION...LATEST HRRR RUNS HAVE BEEN SPOT ON WHERE CONVECTION
WOULD BE DEVELOPING THIS AFTERNOON. INITIAL STORMS THAT DEVELOPED
OVER NORTHERN GREENLEE COUNTY AFTER 12 NOON SLOWLY PUSHED TO THE SSW
AND THEN WEAKENED. ADDITIONAL STORM DEVELOPMENT UPSTREAM ACROSS THE
NM COUNTIES OF CATRON...CIBOLA AND MCKINLEY HAS ALSO BE SPOT ON BY
THE HRRR. 12Z WRF NAM/GFS ALONG WITH LATEST HRRR RUNS ARE DEVELOPING
A LINE OF STORMS FROM THE WEST CENTRAL NM STORMS AND MERGING THEM
WITH ADDITIONAL STORMS THAT WILL BE DEVELOPING ACROSS SOUTHERN
NAVAJO/APACHE COUNTIES. HRRR ALONG WITH 12Z UOFA WRF NAM AND GFS
RUNS ARE PUSHING A VERY STRONG OUTFLOW BOUNDARY OFF THE RIM AND
MOVING IT SSW ACROSS THE ERN HALF OF THE FORECAST AREA. STORMS THAT
DEVELOP WITH HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
BLOWING DUST. MAY EVENTUALLY END UP WITH EASTERN PARTS OF THE
FORECAST AREA UNDER A SEVERE THUNDERSTORM WATCH BOX. STAY TUNED.

WITH PRECIPITABLE WATER VALUES 1.10"-1.30" RANGE FROM TUCSON
EAST...LOCALLY HEAVY RAIN IS LIKELY WITH THE STRONGEST STORMS. HAD
INITIALLY THOUGHT ABOUT FLASH FLOOD WATCH FOR EASTERN AREAS BUT HELD
OFF FOR NOW DUE TO FASTER MOVEMENT OF STORMS. MODELS SUGGESTING THAT
AFTER THE INITIAL SET OF STORMS PUSH THROUGH THIS EVENING...MAY SEE
A SECOND ROUND OF STORMS DEVELOP OVERNIGHT ASSOCIATED WITH
DISTURBANCE ALOFT PUSHING SOUTH ACROSS THE AREA. IN COORDINATION
WITH AZ NWS OFFICES...HAVE UPPED POPS FOR THE OVERNIGHT HOURS TO
REFLECT POSSIBILITY FOR OVERNIGHT STORMS.

WEDNESDAY ENTIRELY DEPENDENT ON WHAT HAPPENS TONIGHT. WITH EXPECTED
ACTIVE EVENING/OVERNIGHT PERIOD...HAVE GONE WITH IDEA OF DOWN
AFTERNOON PERIOD...THEN A LITTLE MORE ACTIVE WEDNESDAY NIGHT.

THE STRONG UPPER HIGH...CENTERED NEAR BOISE THIS MORNING...WILL
GRADUALLY WEAKEN THIS WEEK WITH CENTER OF HIGH THE STATE ON THURSDAY
AND THEN BE EAST OF THE STATE BY THE WEEKEND. WILL KEEP LOW END
MONSOON FORECAST GOING INTO THE UPCOMING WEEKEND. HIGH TEMPERATURES
WILL BE SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...LIMITED CLOUDS THRU 23Z FEW-SCT100 SCT-BKN250 WITH LIGHT
N TO NW WIND.  CUMULUS WILL CONTINUE TO DEVELOP BECMG SCT-BKN080
BKN120 00Z-06Z.  SCT TSTMS OVER THE MOGOLLON RIM AT 21Z WILL
MOVE/DEVELOP SOUTH THRU 04Z.  SOME OF THE STORMS COULD PRODUCE
STRONG SOUTHERLY MOVING GUST FRONTS THIS EVENING.  SKIES CLEARING
AFT 06Z BECMG FEW-SCT100 SCT250 BY 12Z.  WIND BECMG NORMAL TERRAIN
DRIVEN AFT 06Z.  AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.  CERNIGLIA

&&

.FIRE WEATHER...THUNDERSTORMS HAVE DEVELOPED OVER THE RIM THIS
AFTERNOON AND THEY WILL PROPAGATE SOUTH ACROSS THE AREA THROUGH THIS
EVENING.  WITH THE INCREASED ATMOSPHERIC MOISTURE THE THUNDERSTORMS
WILL BE PRIMARILY WET AND SOME OF THE STORMS WILL PRODUCE STRONG
SOUTHERLY MOVING GUST FRONTS.  THE HIGHER LOW LEVEL MOISTURE WILL
ALSO ALLOW FOR OVERNIGHT RECOVERIES  IN THE 60-80% RANGE MOST
LOCATIONS TONIGHT.

FOR THE REST OF THE WEEK AND INTO THE WEEKEND...EXPECT ISOLATED WEST
TO SCATTERED EAST MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.  THE STORMS WILL PRIMARILY FORM OVER THE MOUNTAINS
BUT SHOULD SPREAD TO NEARBY VALLEY AREAS.  STRONG...GUSTY AND
ERRATIC WINDS WILL OCCUR WITH THE STRONGER THUNDERSTORMS AND THE
MAJORITY OF THE STORMS WILL BE WET.  THE INCREASING MOISTURE WILL
RESULT IN A MODERATION OF DAYTIME TEMPERATURES AND GENERALLY GOOD
OVERNIGHT HUMIDITY RECOVERIES.  CERNIGLIA

&&

.CLIMATE...THE TRIPLE DIGIT STREAK HAS BEEN EXTENDED IN TUCSON WHEN
THE AIRPORT HIT 100 DEGREES AT 2:07 PM MST. THIS IS TIED FOR THE
FIFTH LONGEST STREAK ON RECORD...TIED WITH 1942 /JUNE 13 TO JULY 14/.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

In the hours before

Local storm report, Jul 2, 12:52 PM MST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1252 PM MST TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND GST     5 NW MULESHOE RANCH PRE 32.40N 110.27W
07/01/2013  M81 MPH          COCHISE            AZ   MESONET

            MULESHOE RANCH RAWS REPORTED A GUST TO 81 MPH.

&&

EVENT NUMBER TWC1300018

CERNIGLIA
Special weather statement, Jul 2, 4:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST TUE JUL 2 2013

AZZ509-510-030015-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
421 PM MST TUE JUL 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL
515 PM MST...

AT 415 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS 5 TO 15 MILES EAST OF HANNAGAN
MEADOW...OR 20 TO 30 MILES NORTH OF CLIFTON...MOVING SOUTH AND
SOUTHWEST AT 15 TO 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN MEADOW...BLUE AND
ROSE PEAK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3377 10904 3335 10904 3309 10907 3344 10948
      3378 10935 3379 10918
TIME...MOT...LOC 2319Z 014DEG 14KT 3369 10911

MEYER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:22 PM MSTSpecial Weather StatementTWCGreenlee38 min
Jul 1, 6:52 PM MSTSevere Thunderstorm WarningTWCGraham23 min
Jul 1, 8:06 PM MSTSevere Thunderstorm WarningTWCPima39 min
Jul 1, 8:17 PM MSTSevere Thunderstorm WarningTWCPima43 min
Jul 1, 11:22 PM MSTSpecial Weather StatementTWCGraham53 min
Jul 2, 2:44 AM MSTSpecial Weather StatementTWCPinal61 min
Jul 2, 4:53 PM MSTSpecial Weather StatementTWCGreenlee52 min

Nearby

Special Weather Statements in Arizona, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.